Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 10:11 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 5, 2022, 4:20 PM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 10:11 AM CDT (15:11 UTC)
- In effect from
- May 5, 2022, 4:20 PM CDT
- Expired
- May 8, 2022, 4:55 AM CDT
- In force
- 61 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 24.42 ft at May 6, 2022, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:33 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 5, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 633 AM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Afternoon) Issued at 314 AM CDT Thu May 5 2022 Through the morning showers and thunderstorms are expected to shift eastward and weaken as the low-level jet and mid-level shortwave shift eastward out of the forecast area. The warm front associated with the approaching surface low will be moving northward during the morning through southern Missouri, bringing slightly unstable air to the far southern forecast area. As the low-level jet shifts eastward into southeastern Missouri, the overlap of lift from the jet and the warm front could be enough to generate a strong thunderstorm, organized by the 50-55 kts of 0-6 km shear across this region. Damaging winds will be the primary concern for any thunderstorms that become strong to severe this morning. A lull in precipitation is expected across most of the region this afternoon through the evening hours in the wake of the shortwave. During the day the mid-level trough will push eastward, mirrored at the surface by the advance of the low. As the warm front continues it's march northward, some instability is expected to build across the southern half of the forecast area. The amount of instability that will be able to build into the area is uncertain, ongoing convection across southern Missouri and northern Arkansas may cut the region off from quality instability and moisture. SREF guidance is indicating 60-65 degree dewpoints and up to 500 J/kg of MUCAPE to areas south of the I-70 corridor. The low will track across the forecast area overnight Thursday into Friday, bringing showers and a few thunderstorms back to the region. The scarce instability is the limiting factor in thunderstorms becoming strong to severe, but I cannot rule out a thunderstorm organizing in the 40-45 kts of 0-6 km shear and minor instability across far southeast Missouri overnight Thursday into Friday. Damaging winds will once again be the primary hazard with any storms that become strong to severe. Concerns for flooding remain low across the forecast area given the breaks in precipitation expected, as well as the overall lack of robust thunderstorm activity to provide long duration heavy rainfall. Even so, if a few thunderstorms become strong to severe, localized ponding and small stream flooding is possible across isolated areas. The 1.00-1.50 inches of additional rain expected from this system on top of relatively saturated soils will increase the probability of minor flooding along some of the mainstem rivers over the next couple of days. The surface low will push out of the forecast area Friday morning, though showers will linger across the area behind the low through most of the day. Multiple chances of rain, heavy cloud cover, and the position of the low track will help to keep temperatures seasonally cool both today and tomorrow. Those of us who enjoy the 60 degree range should savor it, as a major pattern shift will take place over the weekend. MRM .LONG TERM... (Friday Night through Wednesday) Issued at 314 AM CDT Thu May 5 2022 Rising heights aloft Friday evening in the wake of the departing mid- level trough and the advance of a surface high into the region will help clear precipitation out of the area during the evening and overnight period Friday. The surface high will keep conditions dry and cool on Saturday. Over the weekend a 500mb ridge will begin to build into the mid-Mississippi Valley while across the western CONUS a large trough will deepen. The resulting robust southwesterly flow over the mid-Mississippi Valley will extend into the low-levels as well as the surface high shifts east of the region, increasing warm air advection into the region. By Sunday, temperatures will be near to above normal for early May. Southwesterly flow will continue in the low to mid-levels during the first half of the work week, increasing warm air advection dramatically, and pushing 850 mb temperatures into the low to mid 20s. These temperatures are near the climatological maximum for this time of year, and will launch surface temperatures 20 degrees above normal. High temperatures Monday through Wednesday have the potential to break daily records (see Climate section below), with highs pushing 90 across the region. While shortwave disturbances will be able to slide into the mid- Mississippi Valley along the southwesterly flow during the extended period, the forecast area will be along the southeastern edge of the 500 jet. This will effectively keep showers and thunderstorms to the north and west of the region, and the WPC cluster analysis is indicating that the forecast area will remain dry at least through Tuesday. MRM && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 627 AM CDT Thu May 5 2022 Rain and IFR conditions will continue at most terminals through the morning. Sites that currently have VFR ceilings are expected to drop to MVFR/IFR flight conditions over the course of the morning. Rain will move out of the area during the afternoon, and conditions will stay dry through a portion of the evening. Visibilities will improve as rain moves out of individual terminals but ceilings will stay IFR through the dry period. Showers and perhaps a few thunderstorms will return to the region overnight, any showers that move through individual terminals will have the ability to reduce visibilities. Winds will be largely southeast to easterly through the period, near 10 kts. MRM && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 3:32 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are possible across the area this morning and overnight. One or two storms may become strong to severe this morning and again overnight across southeastern Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Local storm report, May 5, 8:25 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN WASHINGTON 38.55N 91.00W
05/05/2022 E2.50 INCH FRANKLIN MO PUBLIC
STORM TOTAL RAINFALL - SUBMITTED VIA TWITTER
WITH PICTURE OF RAIN GAUGE INCLUDED.
&&
LSJLocal storm report, May 5, 8:57 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN CUBA 38.06N 91.40W
05/05/2022 E2.20 INCH CRAWFORD MO EMERGENCY MNGR
STORM TOTAL RAINFALL MEASURED VIA AIRPORT
WEATHER STATION.
&&
LSJLocal storm report, May 5, 9:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 1 SSE SAINT PAUL 38.84N 90.73W
05/05/2022 M1.92 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL MEASURED VIA GAUGE.
&&
MRBLocal storm report, May 5, 9:32 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY RAIN 5 WSW KNOB LICK 37.66N 90.47W
05/05/2022 E1.38 INCH ST. FRANCOIS MO PUBLIC
STORM TOTAL.
&&
MRBLocal storm report, May 5, 9:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN CRESTWOOD 38.56N 90.38W
05/05/2022 M2.01 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL SINCE WEDNESDAY NIGHT.
&&
MRBLocal storm report, May 5, 9:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HEAVY RAIN 2 WNW SWANSEA 38.55N 90.02W
05/05/2022 M1.85 INCH ST. CLAIR IL PUBLIC
STORM TOTAL.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:22 AM CDT | River Flood Warning | LSX | Osage | 42 hr |
| May 5, 5:37 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 3 hr |
| May 5, 6:00 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 5, 7:46 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| May 5, 9:59 AM CDT | River Flood Warning | LSX | Cole, Osage | 50 hr |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| May 5, 10:20 AM CDT | River Flood Warning | LSX | Crawford, Washington | 65 hr |
| May 5, 11:13 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| May 5, 11:57 AM CDT | River Flood Warning | LSX | Saint Charles | 20 hr |
| May 5, 1:22 PM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| May 5, 2:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Warren | 50 hr |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| May 5, 6:50 PM CDT | River Flood Warning | LSX | Reynolds | 39 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.